How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64690
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

My mother has Copd. She has been admitted Twice in 2 weeks

Customer Question

Hi, my mother has Copd. She has been admitted Twice in 2 weeks to hospital as an emergency due to flare ups. Each time she has been given steroid tablets in large doses which have stopped suddenly. Resulting in another flare up. This still she was supposed to come off them gradually but with no advice on how to do it and again today she has been given a strong dose which needs to stop on Monday. She is afraid it will result in another admission. Can you give me any advice on how to withdrawn from these tablets and how slowly?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Uzair replied 1 year ago.
Hi and thanks for the query.The tapering off schedule depends on the dosage being administered.But safety is ensured if you taper off by 10 mg every 2 days. Or by half every 3 days. Let me give you an example.Say she is on 6 tablets of 10 mg every day.Day 1 take 6 tabletsDay 2 take 6 tabletsDay 3 take 5 tabletsDay 4 take 5 tabletsDay 5 take 4 tabletsDay 6 take 4 tabletsDay 7 take 3 tabletsDay 8 take 3 tabletsDay 9 take 2 tabletsDay 10 take 2 tabletsDay 11 take 1 tabletDay 12 take 1 tabletThe best course of action will be to call her doctor and ask the prescribing physician to give her a tapering off schedule.Hope this helps.
Expert:  Dr Uzair replied 1 year ago.
Expert:  Dr Uzair replied 1 year ago.
Please do not forget to leave a positive rating for the service by clicking on the stars on top of the screen.Regards.
Expert:  DrRussMD replied 1 year ago.
HelloWe can not replace her doctors instructions.Can you call here doctor or the service?Can you take her to A&E?The taper , if she has had it multiple times, might need to be drawn out for much longer to avoid a flair.She might actually need MORE mediation than has been prescribed.Please let me know how many pills at what dose she was given.I can then advise you better.I am a double board certified clinical doctor. Dr. thomas.Find me by request for safe and correct answers.

Related Medical Questions